# SDR CA041119009

- Difficulty date: November 2, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 3,130 hours
- Engine: Lyc TIO540A2C
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: S6LN1208
- Part serial: A26568
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAGNETO WAS REMOVED AT ENGINE REMOVAL.  MAG WAS SENT IN BECAUSE THE OIL SLINGER RING WAS NOT IN THE GROOVE. TEAR DOWN RESULTED IN THE FOLLOWING FINDINGS, WIRE ROUTING INCORRECT, LEAD WEARING ON COM SCREW, COIL LEAD NOT POSITIONED CORRECTLY, TUBING MISSING FROM COVER SCREW, EXCESSIVE GREASE LEAKING FROM ROLLER BEARING.  IMPROPER GREASE IN BEARING, WRONG WASHERS INSTALLED ON DISTRIBUTOR BLOCK STUDS, DISTRIBUTOR GEAR WASHER WAS WORN ON ID, DISTRIBUTOR BLOCK CRACKED AT ONE OF THE 6 ELECTRODES, VENT SCREEN W AS PAINTED OVER.
